Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Diabetic, not on medicines, have high reading values, stools with sweet smell post intake of antibiotics for sinus. Related?

I am diabetic and usually have high blood glucose readings. However for the last few months I can t get them to come up or stay up to normal. After eating they often drop lower than before eating I m off all insulin and medications and they won t stay up. I also have stools that smell sweet like fermented fruit. It all started when I got a sinus infection was placed on antibiotics and got a systemic yeast infection that took to courses of meds to even get the yeast to a manageable level. Is any of this related or making sense. My PCP says that doesn t make sense at all for a diabetic off meds to have uncontrollable lows.
Asked On : Fri, 21 Dec 2012
Answers:  1 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi there,
Thank you for writing to us.
Whenever a diabetic patient starts to experience low blood glucose levels and is off medications the first thing that should be considered is a kidney problem.
When a diabetic is going into kidney failure he/she can experience low levels of blood glucose.
Therefore I would strongly recommend that your kidney functions be tested because kidney is the main organ that is responsible for metabolizing insulin and excreting it out of the body.
So if kidney is not functioning properly the insulin in the body will not be metabolized properly and the insulin that is already present in the body would be sufficient for the body.
Therefore the bottom line is that you need to have a blood test done to evaluate the function of your kidneys if you have not already had one done.
Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor